|HCV & use of nonsteroidal antiinflamatory drugs
May 5, 2002
Dear DR, I do have HCV, I also have a couple of buldging discs in my back and a new one in my neck, I have read that the use of nonsteroidal anti inflamatory drugs are not god to use with HCV,is information correct and why? THANK YOU!
Response from Dr. Rodriguez-Torres
I do not know of any data that can support this assesment.The problem with non steroidal antinflamatory drugs is that they are used chronically,and may cause renal dysfunction,and gastric mucosa damage.This can be dangerous if patients have low platelets,or varices,or other gastric pathology ,as may induce bleeding.I use these drugs with caution,to help patients with the side effects of therapy for HCV,if patients are refractory to acetaminophen.(Tylenol).In your case,you may want to discuss with your physician if epidural blocks can be an alternative to manage your pain.I know they work because ,I also have severe discogenic disease,and have had them !!!.Also new drugs that work by decreasing the inflamatory process,as blocking tumor necrosis factor,can be of help.
Heart Attack and AIDS
Could this be the start of resistence?
- What To Do When Prescriptions Do Not Work For Bacterial Vaginosis?
- What Is A Over The Counter Genital Wart Remover?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What Causes Shingles To Flare Up?
- What Are My Chances Of Getting Chlamydia From Someone Who Already Has It?
- Is There A Natural Way To Cure Hpv Genital Wart?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.